Allergies to the toxic magnesium stearate are not uncommon and you may not even know it is causing your allergy flares. Magnesium Stearate is a waxy filler made from animal fat or pesticide laden vegetable oils like cottonseed oil. Manufacturers use it in the making of the majority of medical pills, vitamins and supplements today. It is used to lubricate the machinery that produces the pills as well as in the pills themselves as a binding agent. Magnesium Stearate can also be found in baby formulas, some bottled water, hard candies and beauty products.
Mild to severe cases of hives for short and long periods can be due to magnesium stearate. Unexplained itching with small red bumps to big red blotches have been reported from people who have allergic reactions to this unhealthy filler. This can go on for years until the culprit is discovered and eliminated from the diet. The very antihistimines that the person takes to relieve the hives actually makes it worse.
Dry Burning Eyes
Magnesium stearate kills cells when too much is in the body and it can dry out the skin and eyes. Workers that manufacture this useless stearate have to wear protective gear when handling it due to the toxicity of it to the skin.
Muscle Pain and Aches
Many types of muscle pain or myalgias can be cause from an allergy to magnesium stearate. Fibromyalgia and chronic fatigue are rampant in today's society but mostly unheard of 50 years ago. Because magnesium stearate coats things, it has the ability to destroy vital cells and hurt the immune system.
Migraine headaches can be caused by an allergic reaction to magnesium stearate. A headache that comes on after taking anything with this in it should be cause for suspicion as well as any other abnormal condition that may be noticed with the headache.
Magnesium stearate may not be easily flushed out by your body due to the waxy substance that it is and could wreak havoc with your intestines or internal system. Any amount could cause this type of allergic reaction and be puzzling for the patient or doctor to figure out.
This is not intended to be professional advice or a diagnosis of any health issues. If you notice any of these warning allergy signs, it would be wise to advise your health care provider. You could also try to get your meds or supplements from a compounding pharmacy or buy what products you can in liquid form. There are also internet sites that sell pure forms of nutrients for magnesium stearate sensitive people. Many fillers in products today can be a major source of health problems.
Sadly, Jseven, you've been misled. This is a common con-job, initially spread by producers of low-grade supplements who want to differentiate their product from those of the good, ethical producers.
It's almost (almost!)impossible to have an allergy to Magnesium Stearate. It's amazingly benign and found in hundreds of natural, daily foods - often in quantities that are hundreds or thousands of times the amount you could ever get from capsules and pills. It's pretty much impossible to avoid unless you eat a very restrictive, unhealthy, unnatural diet.
Do some more reading and don't sweat the small stuff :-) All the best, Matt
Now Foods - one of the natural health movement's favourite ethical supplement producers have this to say on the subject: http://www.nowfoods.com/Products/FAQs/FAQs-on-Magnesium-Stearate.htm
Wow, I did not know this. I recently stopped taking a pill and my eyes stopped being dry and itchy. It made me sick once and I puked, the pill came up whole, I had taken it 7 (seven) hours earlier. Thank you for this!